Indiana, 2015Flash Flood and Flood in Indiana, December 23, 2015
December 23, 2015 · NWS LMK · 27 events in 9 counties and zones
Unseasonable warmth and rich Gulf moisture collided with an approaching surface low pressure system and cold front to produce several lines of strong to severe thunderstorms across southern Indiana. Damaging winds were the main threat, but hail was also reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unseasonable warmth and rich Gulf moisture collided with an approaching surface low pressure system and cold front to produce several lines of strong to severe thunderstorms across southern Indiana. Damaging winds were the main threat, but hail was also reported. Intense torrential rainfall also fell which produced localized flash flooding issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Dec 23, 2:56 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 23, 2:56 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
256 PM EST WED DEC 23 2015
.SHORT TERM (Now through Thursday Night)...
Issued at 248 PM EST Wed Dec 23 2015
...Severe Thunderstorms With Damaging Winds and Tornadoes Late This
Afternoon into this Evening...
The synoptic pattern early this afternoon features a very amplified
ridge off the eastern seaboard, with a trough sliding into the
central CONUS. Within this trough, a negatively-tilted shortwave/PV
anomaly was noted across portions of the Central Plains. This will
slide into northeastern Canada through the period, helping to deepen
a surface low over the Upper Midwest and drag an associated cold
front through the Ohio Valley late tonight.
All focus is on the severe weather threat starting now in southern
IN, and likely to increase through the evening hours across the rest
of Kentucky. Despite virtually no breaks in the cloud cover,
temperatures have managed to climb into the mid and upper 60s across
the region. While a few locations may creep to 70 later this
afternoon/evening, think many areas will remain in the upper 60s.
Therefore, our destabilization will have to take place via low-level
moisture advection, which is ongoing across portions west TN. Here,
dewpoints have risen into the mid 60s, which should advect northeast
into central KY this evening. Therefore, despite limited insolation
today, think we will have enough to push SBCAPEs in the 300-700 J/kg
range, perhaps pushing 1000 J/kg across southern KY.
Low-level shear parameters are very impressive given good low-level
turning. Effective SRH values are in excess of 400 m2/s2 across
western TN/eastern AR. Therefore, any storm will have the ability to
rotate. The main complicating factor continues to be storm
mode/coverage, and the effect the current QLCS moving through
western KY/IL/IN will have on storm evolution this evening. The
near term threat will come from this QLCS now pushing into southern
IN/northern KY. Damaging winds and a few weak tornadoes will be
possible with this activity as it pushes northeast. There is some
question as to how far east into central KY this activity gets. The
southern edge has recently slowed, thus do not expect it to cross
portions of central KY.
If indeed central KY remains in the clear from this first QLCS, then
attention will turn to the southwest. Convection is beginning to
fill in across portions of western TN/eastern AR, where supercells
have begun to develop over the past hour or so within the exit
region of a 110-knot upper-level jet streak. This activity should
rapidly push northeast into south-central KY this evening. Storm
mode with this round is a bit in question, but semi-discrete
supercells will be possible especially in areas west of I-65 and to
the south of where the current QLCS stalls. Coordinated with SPC on
the Moderate Risk, thus like the current placement and the main
emphasis on damaging winds (some in excess of 70 mph) and isolated
tornadoes. Any strong tornado threat will hinge on storm mode once
the convection makes it into southern KY, but a strong tornado
cannot be ruled out across the southwestern CWA given very low
LCLs (around 500m) and impressive low-level shear/helicities.
All this activity will race east and will likely be out of the area
by 5Z or so. Cooler and drier air will lag the cold front, so
expect overnight lows to remain mild and highs on Thursday to still
climb into the 60s.
.
.LONG TERM (Friday through Wednesday)...
Issued at 255 PM EST Wed Dec 23 2015
...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...
Given the very active short term period, will leave the previous
discussion in place. The main long term impact continues to be on
the potential for heavy rainfall Friday into early next week. Still
looks like 3 to locally 5 inches of rainfall will be possible during
this timeframe, which may result in some flooding especially across
the northern portions of the forecast area.
Previous Discussion:
Christmas Eve Night...
We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overrunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.
Christmas Day - Sunday...
The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.
Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly lifting north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.
Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.
Sunday Night - Tuesday...
Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.
Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.
&&
.AVIATION (18Z TAF Update)...
Updated at 1215 PM EST Wed Dec 23 2015
Now have a squall line entering southern Illinois. The edge of this
line should stay just north of SDF, but we could see supercells
develop along the lingering back edge that will affect at least the
KBWG/KSDF terminals later this afternoon. Could see a line of storms
develop/merge toward KLEX starting around 00Z. Have put in peak
winds of 40s knots for KSDF/KBWG for now along with IFR conditions,
but the winds could be stronger. Will amend TAFs as necessary this
afternoon.
Cold front driving this convection should push through the terminals
late tonight, with conditions improving around daybreak Thursday.
&&
.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&
Short Term........KJD
Long Term.........KJD
Aviation..........RJS
Hazardous weather outlook, Dec 23, 1:31 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM EST WED DEC 23 2015
INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
241845-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
131 PM EST WED DEC 23 2015 /1231 PM CST WED DEC 23 2015/
...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG STORM SYSTEM OVER THE PLAINS STATES WILL PUMP VERY WARM
AND MOIST AIR INTO THE REGION TODAY. THE MAIN LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE REGION BETWEEN 5PM AND
MIDNIGHT EST. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...WITH
THE GREATEST TORNADO THREAT ACROSS SOUTH CENTRAL KENTUCKY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS LATE AFTERNOON AND
TONIGHT.
KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-241845-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
131 PM EST WED DEC 23 2015 /1231 PM CST WED DEC 23 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG STORM SYSTEM OVER THE PLAINS STATES WILL PUMP VERY WARM
AND MOIST AIR INTO THE REGION TODAY. THE MAIN LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE REGION BETWEEN 7PM AND
MIDNIGHT EST. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...WITH
THE GREATEST TORNADO THREAT ACROSS SOUTH CENTRAL KENTUCKY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS LATE AFTERNOON AND
TONIGHT.
KD
Event by event
20 thunderstorm wind, 5 hail, 1 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Dubois
- When
- December 23, 3:03 PM EST
- Where
- Dubois County, 0.88 mi SW of Jasper
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.390, -86.940
A 51 knot wind gust was reported from the mesonet station located at Jasper Middle School.
Thunderstorm Wind, Dubois
- When
- December 23, 3:10 PM EST
- Where
- Dubois County, 0.88 mi NE of Ferdinand
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.230, -86.860
Local law enforcement reported to the NWS that severe thunderstorm winds brought down power lines on a car.
Thunderstorm Wind, Dubois
- When
- December 23, 3:10 PM EST
- Where
- Dubois County, 0.69 mi S of Ferdinand
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.210, -86.870
A trained spotter reported to the NWS a measured 50 knot wind gust.
Thunderstorm Wind, Dubois
- When
- December 23, 3:22 PM EST
- Where
- Dubois County, Bretzville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.300, -86.870
The Dubois County emergency manager reported to the NWS that severe thunderstorm winds brought down power lines in the area.
Thunderstorm Wind, Orange
- When
- December 23, 3:27 PM EST
- Where
- Orange County, Fargo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 38.400, -86.480
The Orange County emergency manager reported to the NWS that severe thunderstorm winds severely damaged two barns.
Thunderstorm Wind, Orange
- When
- December 23, 3:30 PM EST
- Where
- Orange County, 0.54 mi W of Orleans Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.650, -86.460
Local law enforcement officials reported that power lines were down near Highway 37 near Orleans. Officials also reported that numerous trees were down elsewhere in Orange County.
Thunderstorm Wind, Orange
- When
- December 23, 3:35 PM EST
- Where
- Orange County, 1.28 mi WSW of Rego
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 38.470, -86.340
An amateur radio operator reported that severe thunderstorm winds resulted in minor roof damage. In addition, severe winds lifted an aluminum carport off its foundation.
Thunderstorm Wind, Washington
- When
- December 23, 3:42 PM EST
- Where
- Washington County, 0.88 mi NW of Salem Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.610, -86.140
A public report was received via social media to the NWS of downed trees off Highway 60 near Salem.
Thunderstorm Wind, Washington
- When
- December 23, 3:45 PM EST
- Where
- Washington County, Salem Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.600, -86.130
A broadcast meteorologist replayed a report of numerous trees down across Washington County, particularly along Highway 56 near the Salem Airport.
Thunderstorm Wind, Floyd
- When
- December 23, 4:16 PM EST
- Where
- Floyd County, 1.08 mi E of Navilleton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.380, -85.910
The Floyd County emergency manager reported trees down on Reasor Road, Stiller Road and Scottsville Road due to severe thunderstorm winds.
Thunderstorm Wind, Jefferson
- When
- December 23, 4:30 PM EST
- Where
- Jefferson County, 0.69 mi S of Hanover
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.710, -85.470
The Jefferson County emergency manager reported to the NWS that several trees were down in the Hanover area due to severe thunderstorm winds.
Thunderstorm Wind, Crawford
- When
- December 23, 5:50 PM EST
- Where
- Crawford County, 1.29 mi WNW of Eckerty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -86.640
The Crawford County emergency manager reported that several trees were down across roadways in the western part of the county.
Thunderstorm Wind, Perry
- When
- December 23, 6:02 PM EST
- Where
- Perry County, 2.07 mi N of Dodd
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.950, -86.670
Local law enforcement reported to the NWS that trees were downed due to severe thunderstorm winds over Shellflower Road.
Thunderstorm Wind, Perry
- When
- December 23, 6:02 PM EST
- Where
- Perry County, 3.01 mi SE of Perry Co Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.990, -86.640
Local law enforcement reported to the NWS that trees were knocked down over Thistle Road due to severe thunderstorm winds.
Thunderstorm Wind, Crawford
- When
- December 23, 6:05 PM EST
- Where
- Crawford County, 2.82 mi N of Temple
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.390, -86.430
Local law enforcement officials reported to the NWS that trees fell down across Bacon Ridge Road.
Thunderstorm Wind, Crawford
- When
- December 23, 6:11 PM EST
- Where
- Crawford County, 0.54 mi E of Marengo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.370, -86.340
Local law enforcement officials reported that trees fell down over power lines due to severe thunderstorm winds.
Hail, Harrison
- When
- December 23, 6:36 PM EST
- Where
- Harrison County, 0.88 mi SW of Corydon
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.210, -86.130
A broadcast meteorologist relayed a report of 1 inch diameter hail.
Thunderstorm Wind, Harrison
- When
- December 23, 6:38 PM EST
- Where
- Harrison County, 0.88 mi NW of Lanesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.240, -85.990
A trained spotter reported to the NWS that severe thunderstorm winds brought down 3 to 4 large trees.
Thunderstorm Wind, Floyd
- When
- December 23, 6:41 PM EST
- Where
- Floyd County, 0.69 mi N of Edwardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.290, -85.900
The Floyd County emergency manager reported trees down due to severe thunderstorm winds on Quarry Road near Georgetown.
Thunderstorm Wind, Floyd
- When
- December 23, 6:47 PM EST
- Where
- Floyd County, 2.57 mi ESE of Edwardsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.260, -85.860
The Floyd County emergency manager reported that trees were down on Budd Road and Tomahawk Lane due to severe thunderstorm winds.
Hail, Clark
- When
- December 23, 6:48 PM EST
- Where
- Clark County, 0.88 mi SW of Sellersburg
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 38.390, -85.760
A report was received via social media of 1 inch diameter hail in Sellersburg.
Hail, Floyd
- When
- December 23, 6:50 PM EST
- Where
- Floyd County, 0.88 mi SW of New Albany
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.290, -85.810
A 1 inch diameter hail report was received via social media.
Hail, Floyd
- When
- December 23, 6:50 PM EST
- Where
- Floyd County, 1.77 mi WSW of New Albany
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.290, -85.830
An amateur radio operator relayed a report of penny sized hail to the NWS.
Thunderstorm Wind, Clark
- When
- December 23, 6:59 PM EST
- Where
- Clark County, 0.54 mi W of Jeffersonville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.280, -85.730
A trained spotter reported that severe thunderstorm winds brought down power poles in the area.
Hail, Clark
- When
- December 23, 7:00 PM EST
- Where
- Clark County, 0.88 mi NW of Bonnenburger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.290, -85.760
The public reported to the NWS that hail 1 inch in diameter fell in the area.
Flood, Harrison
- When
- December 23, 7:12 PM EST
- Where
- Harrison County, 2.57 mi WNW of Corydon to 2.37 mi SE of Moberly
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 38.240, -86.160
An amateur radio operator reported to the NWS that several Harrison County low water crossings were flooded, including Highway 337 just north of I-64.
Flash Flood, Floyd
- When
- December 23, 7:45 PM EST
- Where
- Floyd County, 1.48 mi SSW of St Joseph to 1.68 mi SSW of St Joseph
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.380, -85.810
The Floyd County emergency manager reported that excessive rainfall resulted in high water over the road at the intersection of Grant Line and Chapel Lane Roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, December 23, 201511 deaths · 64 injured · $12 million · EF4 · 8 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 20155 deaths · 7 injured · $7.8 million · EF3 · 16 events
- Tornadoes and Flash Flooding in Tennessee, December 23, 2015$1.5 million · EF4 · 16 events
- Tornado and Hail in Arkansas, December 23, 20151 death · $885,000 · EF1 · 25 events
- Storm Surge and Blizzard in Alaska, December 23 to 28, 20151 death · 85 kt wind · 8 events
- Winter Storm and Heavy Snow in Idaho, December 23 to 24, 20151 death · 5 events
- Tornado and Hail in Arkansas, December 23, 2015$100,000 · EF2 · 6 events
- Tornadoes and Damaging Winds in Indiana, December 23, 20151 injured · $313,000 · EF1 · 29 events
- Flash Flood and Flood in Kentucky, December 23, 2015$585,000 · 1.75 in hail · 40 events
- Tornado and Damaging Winds in Kentucky, December 23, 20153 injured · $229,000 · EF1 · 9 events
- Tornadoes and Hail in Illinois, December 23, 2015$485,000 · EF1 · 17 events
- Tornado and Damaging Winds in Michigan, December 23, 2015$570,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605529, 605524, 605530, 605525, 605526, 605527, 605528, 605534, 605531, 605562, 605565, 605561, 605557, 605558, 605560, 605559, 605519, 605533, 605563, 605564, 605520, 605521, 605522, 605532, 605523, 606286, 606285.